Maine, 2016High Wind in Maine, February 16, 2016
February 16, 2016 · NWS CAR · 6 events in 6 counties and zones
Intensifying low pressure tracking northeast through the Saint Lawrence River Valley drew a cold front across the region during the 16th. A strong low level jet moved across the region in advance of the front during the afternoon and evening hours.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intensifying low pressure tracking northeast through the Saint Lawrence River Valley drew a cold front across the region during the 16th. A strong low level jet moved across the region in advance of the front during the afternoon and evening hours. Wind gusts of 70 to nearly 80 mph were reported along the Downeast coast...with 55 to 65 mph gusts across interior Downeast areas. The strongest winds occurred during the evening hours. A peak wind gust of 77 mph was reported at Pembroke in coastal Washington county...with wind gusts in excess of 70 mph also reported at Lubec and Eastport. The winds snapped branches and brought down trees and power lines which contributed to extensive power outages. At the peak of the event...during the evening...around 10000 customers were without power. Structural damage also occurred. In Brewer...metal siding was torn from a building. A roof was torn from a building in Calais. Shingle and siding damage was reported at several locations along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 16, 5:59 PM EST, 1 minute earlier.
Area forecast discussion, Feb 16, 5:59 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
559 PM EST TUE FEB 16 2016
.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK WEST OF THE REGION TONIGHT AND DRAW
MUCH WARMER AIR AND STRONG WINDS INTO THE REGION. HIGH PRESSURE
AND COLD AIR RETURNS THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
6 PM...REMOVED THE REMAINING WINTER WEATHER ADVISORIES WITH THIS
UPDATE. TEMPERATURES ARE NOW IN THE 40S ACROSS ALL OF NORTHERN
MAINE. LESSER TRAVELED AND GRAVEL ROADS THAT HAVE EXISTING SNOW
PACK AND ICE WILL BE VERY SLUSHY TONIGHT, BUT NO ADDITIONAL ICING
IS EXPECTED THIS EVENING. THE MAIN CONCERN WILL BE THE WIND, WITH
WIND GUSTS AS HIGH AS 51 MPH AT BAR HARBOR WITHIN THE PAST HOUR.
THE LOW LEVEL JET REACHES ITS PEAK IN ANOTHER 2-3 HOURS, AND WIND
GUSTS TO 60 MPH ARE LIKELY IN SPOTS ALONG AND NEAR THE COAST WITH
GUSTS TO 50 MPH IN THE GREATER BANGOR REGION. RAIN WILL ALSO LIFT
ACROSS THE AREA THIS EVENING, WITH SOME HEAVIER DOWNPOURS. PONDING
OF WATER WILL LIKELY BE AN ISSUE ON ROADS.
PREVIOUS DISCUSSION...
INTENSE LOW PRESSURE WILL MOVE TO THE WEST OF THE STATE THIS
EVENING THEN WELL TO THE NORTH LATE TONIGHT. A COLD FRONT IS
EXPECTED TO APPROACH FROM THE WEST THIS EVENING. THIS WILL RESULT
IN PERIODS OF RAIN... SOME OF IT HEAVY. THE RAIN COMBINED WITH
SNOW MELT MAY RESULT IN SOME PONDING OF WATER ON LOCAL ROADS.
STRONGER WINDS ALOFT MAY BE TRANSPORTED TO THE SURFACE....
ESPECIALLY COASTAL AND INTERIOR DOWNEAST SO WILL KEEP HIGH WIND
WARNINGS AND ADVISORIES IN PLACE. WITH STRONG WARM ADVECTION
TEMPERATURES WILL RISE INTO THE 40S SOUTH AND 20S NORTH. COLDER
AIR WILL SLOWLY WORK ITS WAY IN FROM THE WEST WEDNESDAY AND
WEDNESDAY NIGHT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
RATHER QUIET PATTERN THIS TERM W/NEAR SEASONAL NORMS FOR MID
FEBRUARY.
UPPER TROF IS FORECAST TO SWING ACROSS THE REGION WEDNESDAY NIGHT
W/SOME WEAK FORCING TO PROVIDE FOR SOME SCATTERED SNOW SHOWERS,
MAINLY ACROSS THE WEST AND CENTRAL AREAS THROUGH EARLY THURSDAY
MORNING. LITTLE IF ANY ACCUMULATION EXPECTED. USING A CONSENSUS
APCH GIVES 20-30% POPS THROUGH THE 12Z THURSDAY FOR THE
AFOREMENTIONED AREAS.
COLDER AND SEASONAL ON THURSDAY W/HIGH PRES BUILDING IN FROM THE
W AND SUNSHINE. DAYTIME HIGH TEMPERATURES ARE FORECAST TO BE IN
THE UPPER TEENS AND LOWER 20S NORTH AND WEST AND MID TO UPPER 20S
CENTRAL AND DOWNEAST. HIGH PRES WILL BE OVERHEAD THURSDAY NIGHT
W/CLEARING AND LIGHT WINDS YIELDING A COLD NIGHT. OVERNIGHT LOWS
ARE EXPECTED TO DROP BELOW ZERO(0F) ACROSS THE NORTHERN 1/2 OF THE
CWA W/SINGLE NUMBERS ELSEWHERE.
MILDER FOR FRIDAY AS HIGH PRES SLIDES INTO THE GULF OF MAINE AND
RETURN FLOW SETS UP. DAYTIME HIGH TEMPERATURES ARE FORECAST TO GO
BACK ABOVE NORMAL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED MODELS ARE IN GOOD AGREEMENT AT THE START OF THE
PERIOD. A HIGH PRESSURE RIDGE BUILDING INTO ERN MAINE/NEW
BRUNSWICK WILL SLIDE TO THE EAST AS A LOW OVER THE UPPER GREAT
LAKES REGION...WITH AN ASSOCIATED FRONT EXTENDING THROUGH VT/NH
BEGINS TO MOVE INTO NRN NEW ENGLAND. EARLY SAT MRNG THE GFS MOVES
THE WARM FRONT INTO CENTRAL MAINE...THE ECMWF INTO WRN MAINE. BY
LATE MRNG/EARLY AFTERNOON BOTH MODELS MOVES THE WARM FRONT EAST OF
THE AREA...MOVES THE LOW INTO SRN QUEBEC. THE LOW AND ASSOCIATED
UPPER TROF WILL SLOWLY ROTATE THROUGH LATE SUN...A SFC TROF WILL
EXTENDED WEST THROUGH MAINE INTO THE GREAT LAKES TUES MRNG. HIGHER
PRESSURE WILL DOMINATE THROUGH THE END OF THE PERIOD. BOTH THE GFS
AND ECMWF ARE SHOWING A LOW AND FRONTAL SYSTEM ALONG THE ERN
SEABOARD THAT WILL NEED TO BE WATCHED AS THE WEEK PROGRESSES.
LOADED A BLEND TO SMOOTH OUT DIFFERENCES IN THE MODELS. LOADED
NAWAVE4 FOR SEAS IN THE COASTAL WATERS. USED THE WINDGUST BY
FACTOR FOR WIND GUSTS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: EXPECT IFR CONDITIONS TONIGHT AND MVFR/VFR CONDITIONS
WEDNESDAY.
SHORT TERM: MVFR FOR THE NORTHERN TERMINALS WEDNESDAY NIGHT INTO
THURSDAY MORNING. VFR FOR KBGR AND KBHB. VFR ALL TERMINALS
THURSDAY RIGHT INTO FRIDAY. A RETURN TO MVFR AND IFR SATURDAY
W/SOME SNOW COMING INTO THE AVIATION SECTOR.
&&
.MARINE...
NEAR TERM: FOR WINDS: EXPECT VERY STRONG LOW LEVEL JET ACROSS
THE WATERS THIS EVENING. PRIMARY PROBLEM WILL IF STRONG WINDS
ALOFT WILL BE TRANSPORTED TO THE WATER SURFACE WITH INVERSION IN
PLACE WITH STRONG WARM ADVECTION AS SEA SURFACE TEMPERATURE IS
AROUND 42F AND AIR TEMPERATURE AROUND 47F. WAVES: LONG FETCH IN
PLACE FROM THE GULF OF MAINE AND EXTENDING WELL TO THE SOUTHEAST.
EVEN WITH WINDS IN PARTS OF THE GULF OF MAINE SUPPRESSED BY COLD
SEA SURFACE TEMPERATURE... STILL GOOD WAVE GENERATION OVER MOST OF
REMAINING FETCH. CURRENTLY WAVE WATCH HEIGHTS AND PERIODS NEAR
FORECAST VALUES. WILL POPULATE WAVE GRIDS WITH THE NEAR SHORE WAVE
MODEL... BOUNDARY CONDITIONS FOR NEAR SHORE APPEAR TO BE
REASONABLE.
SHORT TERM: WAVE HEIGHTS WILL REMAIN ABOVE SCA LEVELS RIGHT INTO
THURSDAY AVERAGING 6-8 FT W/A SWELL COMPONENT. WAVES WILL DROP
OFF BELOW 5 FT LATER THURSDAY NIGHT INTO FRIDAY AS HIGH PRES
BUILDS IN FROM THE W. SUSTAINED N WINDS WILL BE 15-20 KT WINDS ON
THURSDAY W/THE CAA HITTING THE RELATIVELY WARMER WATERS W/GUSTS
NEAR 25 KTS AND THEN DROP OFF THURSDAY NIGHT INTO FRIDAY. WINDS
AND WAVES ARE FORECAST TO INCREASE AGAIN ON SATURDAY REACHINGSCA
CRITERIA AS LOW PRES APCHS FROM THE W.
&&
.HYDROLOGY...
WE ARE STILL EXPECTING SOME RISES ON AREA RIVERS AND STREAMS DUE
TO A COMBINATION OF RAIN AND SNOW MELT. THE GREATEST RISES WILL
OCCUR ACROSS THE CENTRAL HIGHLANDS DOWN THROUGH THE PENOBSCOT
VALLEY, WHERE RAINFALL AMOUNTS WILL BE HEAVIEST AND WARMER
TEMPERATURES HAVE ALLOWED FOR MORE SNOWMELT. WHERE WATERWAYS MAY
RISE AS MUCH AS 2 FEET OR MORE. THESE RISES IN AND OF THEMSELVES
WILL NOT CAUSE RIVERS TO FLOOD. HOWEVER, RIVER ICE IS GENERALLY
WEAK ALONG THESE RIVERS, SO SOME ICE MOVEMENT WILL BE POSSIBLE,
THOUGH SIGNIFICANT ICE JAMS AND RELATED FLOODING ARE NOT ANTICIPATED.
FURTHER NORTH, RAINFALL AND SNOWMELT WILL BE LESS, SO RISES AROUND
1 FOOT ARE EXPECTED ALONG THE AROOSTOOK AND SAINT JOHN. RIVER ICE
IS STRONGER HERE, SO NO MOVEMENT SHOULD OCCUR. HOWEVER, AS MENTIONED
ABOVE, SOME MINOR NUISANCE FLOODING FROM CLOGGED CULVERTS AND
SMALL STREAM RISES WILL BE POSSIBLE IN ANY HEAVIER RAIN THIS
EVENING.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES OF GREATEST CONCERN ARE AT APPROXIMATELY
16TH/5:33 PM (2033 GMT) AND 17TH/5:59 AM (1059 GMT). THE LATE
AFTERNOON TIDE ON THE 16TH IS A LOWER ASTRONOMICAL TIDE (10.4 FT
MLLW) THAN THE MORNING TIDE ON THE 17TH (11.4 FT MLLW).
CURRENT INDICATIONS ARE THAT LARGEST WAVES (19 FEET/10-11 SECONDS)
WILL ARRIVE TUESDAY NIGHT JUST PRIOR TO MIDNIGHT WHICH IS VERY
CLOSE TO THE TIME OF LOW TIDE (16TH/11:42 PM OR 0442 GMT).
GREATEST STORM SURGE IS ALSO EXPECTED TO OCCUR JUST PRIOR TO LOW
TIDE TUESDAY NIGHT.
TUESDAY LATE AFTERNOON TIDE: SINCE THIS IS A RELATIVELY LOW
ASTRONOMICAL TIDE AND OCCURS WELL PRIOR TO THE ARRIVAL OF GREATEST
WAVES AND MAXIMUM STORM SURGE. CURRENT OBSERVATIONS FROM TIDE GAUGES
STILL INDICATE MINIMUM AMOUNT OF STORM SURGE. THIS IS VERY LIKELY
DUE TO SURFACE WIND SPEEDS OVER MUCH OF GULF OF MAINE SUPPRESSED
DUE TO LOW LEVEL WIND INVERSION. THEREFORE WAVE RUNUP AND TIDAL
FLOODING ARE NOT EXPECTED TO OCCUR ON THIS TIDE CYCLE.
WEDNESDAY MORNING TIDE: WAVE HEIGHTS DURING THIS TIDE CYCLE ARE
EXPECTED TO SUBSIDE TO AROUND 15 FEET WITH PERIODS INCREASING TO
11 SECONDS...HOWEVER WIND DIRECTION WILL SHIFT TO SOUTHWEST FOR
THIS TIDE CYCLE WHICH WILL ACTUALLY RESULT IN A NEGATIVE STORM
SURGE (-1.00 FEET) DUE TO CORIOLIS FORCES PUSHING WATER AWAY
FROM THE COAST. NEVERTHELESS WITH THE LARGE WAVES... HIGHER
ASTRONOMICAL TIDE AND LONGER WAVE PERIOD... SOME VERY MINOR RUNUP
IS POSSIBLE WITH THIS TIDE. HOWEVER WITH THE ASTRONOMICAL TIDE
LEVEL AROUND 10 FEET MLLW... TIDAL FLOODING IS NOT EXPECTED AT
THIS TIME.
WE WILL CONTINUE TO MONITOR TIMING OF LARGEST WAVES AND STORM
SURGE WITH THIS SYSTEM. CHANGES IN TIMING OF THESE ELEMENTS COULD
RESULT IN MUCH GREAT ISSUES WITH WAVE RUNUP.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 1 AM EST WEDNESDAY FOR MEZ015>017.
HIGH WIND WARNING UNTIL 1 AM EST WEDNESDAY FOR MEZ029-030.
MARINE...STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR ANZ050>052.
&&
NEAR TERM...CB/MIGNONE
SHORT TERM...HEWITT
LONG TERM...NORTON
AVIATION...CB/MIGNONE/HEWITT
MARINE...CB/MIGNONE/HEWITT
HYDROLOGY...HASTINGS
TIDES/COASTAL FLOODING...MIGNONEHazardous weather outlook, Feb 16, 5:43 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
543 PM EST TUE FEB 16 2016
MEZ001>006-010-011-031-032-172245-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
543 PM EST TUE FEB 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE
AND WEST CENTRAL MAINE.
.DAY ONE...TONIGHT.
WIND GUSTS TO AROUND 40 MPH ARE EXPECTED THIS EVENING. RAIN AND
SNOW MELT WILL LIKELY CAUSE SOME PONDING OF WATER ON ROADWAYS.
LESSER TRAVELED AND GRAVEL ROADS WILL BE SLUSHY AND HAZARDOUS IN
SPOTS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ029-030-172245-
COASTAL HANCOCK-COASTAL WASHINGTON-
543 PM EST TUE FEB 16 2016
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ015>017-172245-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
543 PM EST TUE FEB 16 2016
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ050>052-172245-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
543 PM EST TUE FEB 16 2016
...STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CB
In the hours before
Local storm report, Feb 16, 12:49 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1249 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW VAN BUREN 47.17N 67.94W
02/16/2016 M3.0 INCH AROOSTOOK ME COOP/RIVER
0700 AM SNOW GRAND FALLS 45.27N 67.48W
02/16/2016 M3.0 INCH WASHINGTON ME COOP/RIVER
0700 AM SNOW 1 ESE EASTPORT 44.91N 66.99W
02/16/2016 M1.2 INCH WASHINGTON ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW CORINNA 44.92N 69.24W
02/16/2016 M2.0 INCH PENOBSCOT ME COOP/RIVER
0700 AM SNOW LEVANT 44.92N 69.05W
02/16/2016 M2.3 INCH PENOBSCOT ME COOP/RIVER
0700 AM SNOW VANCEBORO 45.56N 67.43W
02/16/2016 M1.8 INCH WASHINGTON ME TRAINED SPOTTER
1045 AM SNOW 4 ESE OLD TOWN 44.94N 68.66W
02/16/2016 M1.4 INCH PENOBSCOT ME COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER CAR1600701
EVENT NUMBER CAR1600702
EVENT NUMBER CAR1600703
EVENT NUMBER CAR1600704
EVENT NUMBER CAR1600705
EVENT NUMBER CAR1600706
EVENT NUMBER CAR1600707
TRFLocal storm report, Feb 16, 1:13 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
113 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW WOODLAND 45.16N 67.40W
02/16/2016 M2.0 INCH WASHINGTON ME COOP/RIVER
0700 AM SNOW ROCKWOOD 45.68N 69.74W
02/16/2016 M3.0 INCH PISCATAQUIS ME COOP/RIVER
0700 AM SNOW DOVER-FOXCROFT 45.19N 69.18W
02/16/2016 M3.5 INCH PISCATAQUIS ME COOP/RIVER
0700 AM SNOW WHITING 44.74N 67.31W
02/16/2016 M3.0 INCH WASHINGTON ME COOP/RIVER
0700 AM SNOW FORT KENT 47.24N 68.61W
02/16/2016 M2.0 INCH AROOSTOOK ME COOP/RIVER
0700 AM SNOW BANGOR FSS 44.80N 68.81W
02/16/2016 M1.8 INCH PENOBSCOT ME COOP/RIVER
0700 AM SNOW MILLINOCKET WWTP 45.64N 68.67W
02/16/2016 M4.0 INCH PENOBSCOT ME COOP/RIVER
0700 AM SNOW EAST SANGERVILLE 45.13N 69.28W
02/16/2016 M3.0 INCH PISCATAQUIS ME COOP/RIVER
0900 AM SNOW MADAWASKA 47.36N 68.32W
02/16/2016 M2.0 INCH AROOSTOOK ME PUBLIC
0900 AM SNOW CARIBOU NWS 46.87N 68.01W
02/16/2016 M2.0 INCH AROOSTOOK ME COOP/RIVER
0900 AM SNOW 2 W STOCKHOLM 47.04N 68.19W
02/16/2016 M2.0 INCH AROOSTOOK ME PUBLIC
&&
EVENT NUMBER CAR1600708
EVENT NUMBER CAR1600709
EVENT NUMBER CAR1600710
EVENT NUMBER CAR1600711
EVENT NUMBER CAR1600712
EVENT NUMBER CAR1600713
EVENT NUMBER CAR1600714
EVENT NUMBER CAR1600715
EVENT NUMBER CAR1600716
EVENT NUMBER CAR1600717
EVENT NUMBER CAR1600718
TRFHigh Wind, Coastal Hancock
- When
- February 16, 6:00 PM EST to 11:00 PM EST
- Where
- Coastal Hancock forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Sustained south winds of 30 to 40 mph...with gusts of 60 to 70 mph...snapped branches and toppled trees along with power lines to produce extensive power outages. A peak wind gust of 61 mph was reported at Castine...with other gusts around 60 mph.
High Wind, Coastal Washington
- When
- February 16, 6:00 PM EST to 11:00 PM EST
- Where
- Coastal Washington forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Public
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Sustained south winds of 30 to 40 mph...with gusts of 70 to nearly 80 mph...snapped branches and toppled trees along with power lines to produce extensive power outages. Damage to shingles and siding also occurred. A peak wind gust of 77 mph was reported at Pembroke. Other wind gusts in excess of 70 mph occurred at Eastport and Lubec...with numerous wind gusts in excess of 60 mph.
High Wind, Southern Penobscot
- When
- February 16, 6:00 PM EST to 11:00 PM EST
- Where
- Southern Penobscot forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Sustained south winds of 25 to 35 mph...with gusts of 50 to 60 mph...snapped branches and toppled trees along with power lines to produce extensive power outages. Damage to shingles and siding also occurred. Peak wind gusts estimated up to around 60 mph were reported in the Bangor and Brewer areas.
High Wind, Interior Hancock
- When
- February 16, 6:00 PM EST to 11:00 PM EST
- Where
- Interior Hancock forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Sustained south winds of 25 to 35 mph...with estimated gusts of 50 to 60 mph...snapped branches and toppled trees along with power lines to produce extensive power outages.
High Wind, Central Washington
- When
- February 16, 7:00 PM EST to 11:00 PM EST
- Where
- Central Washington forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Sustained south winds of 25 to 35 mph...with gusts of 55 to 65 mph...snapped branches and toppled trees along with power lines to produce extensive power outages. The winds damaged shingles and siding. Structural damage was also reported in Calais where a roof was torn from a building.
High Wind, Northern Washington
- When
- February 16, 9:00 PM EST to 11:00 PM EST
- Where
- Northern Washington forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Sustained south winds of 25 to 35 mph...with gusts of 50 to 60 mph...snapped branches and toppled trees along with power lines. A peak wind gust of 58 mph was reported at Topsfield.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New York, February 16, 20162 injured · $590,000 · 58 kt wind · 10 events
- Tornadoes and Hail in Florida, February 16, 20161 injured · $160,000 · EF1 · 17 events
- Tornado and Damaging Winds in North Carolina, February 16, 2016$193,000 · EF1 · 18 events
- Strong Wind in Connecticut, February 16, 2016$200,000 · 3 events
- Winter Storm and Winter Weather in New York, February 16, 2016$90,000 · 9 events
- High Wind and Strong Wind in Rhode Island, February 16, 20161 injured · $50,000 · 55 kt wind · 5 events
- Flash Flood in New York, February 16, 2016$75,000 · 1 event
- High Wind in Massachusetts, February 16, 2016$45,000 · 56 kt wind · 3 events
- Strong Wind in New Jersey, February 16, 2016$40,000 · 2 events
- Dense Fog in Kentucky, February 16, 201622 events
- Dense Fog in Illinois, February 16, 201619 events
- Winter Weather in Kentucky, February 16, 20161 injured · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618851, 618854, 618857, 618858, 618862, 618865.